Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Sioux Falls, SD

August 18, 2011Clay County, Yankton County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2011, 5:17 PM CDT for Clay County, Yankton County, South Dakota. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 5:17 PM CDT (22:17 UTC)
Expired
Aug 18, 2011, 5:45 PM CDT
In force
28 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Clay County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:25 PM CDTTSTM WND GST 59Yankton, SD
Aug 18, 5:29 PM CDTHAIL 1Yankton, SD
Aug 18, 5:48 PM CDTHAIL 1.756 Wsw Meckling, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:27 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS53 KFSD 182217
SVRFSD
SDC027-135-182245-
/O.NEW.KFSD.SV.W.0232.110818T2217Z-110818T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHEASTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 545 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR YANKTON...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN YANKTON AND SOUTHWESTERN CLAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
      4286 9730 4285 9736 4286 9741 4284 9745
      4285 9750 4284 9756 4286 9758 4301 9745
      4276 9701
TIME...MOT...LOC 2217Z 306DEG 20KT 4289 9743
WIND...HAIL 60MPH 1.25IN

$$

LAFLIN
3 follow-up statements
102 
WWUS53 KFSD 182226
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 PM CDT THU AUG 18 2011

SDC027-135-182245-
/O.CON.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
526 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON AND SOUTHWESTERN CLAY COUNTIES UNTIL 545 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YANKTON...MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
      4286 9730 4285 9736 4286 9741 4284 9745
      4285 9750 4284 9756 4286 9758 4301 9745
      4276 9701
TIME...MOT...LOC 2226Z 306DEG 20KT 4286 9738
WIND...HAIL 60MPH 1.75IN

$$

LAFLIN
705 
WWUS53 KFSD 182232
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 PM CDT THU AUG 18 2011

SDC027-135-182245-
/O.CON.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
532 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON AND SOUTHWESTERN CLAY COUNTIES UNTIL 545 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YANKTON...MOVING SOUTHEAST AT 25 MPH.

IN ADDITION...AT 528 PM...QUARTER SIZE HAIL WAS REPORTED IN YANKTON 
IN ASSOCIATION WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
      4286 9730 4285 9736 4286 9741 4284 9745
      4285 9750 4284 9756 4286 9758 4301 9745
      4276 9701
TIME...MOT...LOC 2232Z 306DEG 20KT 4284 9734
WIND...HAIL 60MPH 1.75IN

$$

LAFLIN
612 
WWUS53 KFSD 182241
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT THU AUG 18 2011

SDC027-135-182252-
/O.EXP.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
541 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YANKTON AND
SOUTHWESTERN CLAY COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
      4286 9730 4285 9736 4286 9741 4284 9745
      4285 9750 4284 9756 4286 9758 4301 9745
      4276 9701
TIME...MOT...LOC 2242Z 306DEG 20KT 4281 9728

$$

LAFLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 18, 2:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT THU AUG 18 2011

.DISCUSSION...
DESPITE THE SIGNIFICANCE OF AFTERNOON SHOWERS AND STORMS MOVING EAST
SOUTHEAST OVER THE AREA...THE KEY TO TONIGHT IS IN THE STORMS WEST
OF OUR AREA YET TO DEVELOP. THESE STORMS LIKELY TO DEVELOP BY THE
END OF THE AFTERNOON IN CENTRAL/SOUTH CENTRAL SOUTH DAKOTA SHOULD
AFFECT MOST OF THE AREA THIS EVENING. SEVERE STORMS SHOULD ORGANIZE
AS A MESO SYSTEM WHICH MAY OR MAY NOT STAY SEVERE THROUGH 06Z AS IT
MOVES EAST/SOUTHEAST. IN ANY EVENT LIKELY POPS ARE IN ORDER FOR MOST
OF THE AREA FOR THIS EVENING WITH ACTIVITY WANING LATER AS UPPER
SUPPORT MOVES ON BY. WILL CONTINUE TO MENTION SEVERE TONIGHT. AS FOR
TEMPERATURES...60S LOWS SEEM IN ORDER FOR TONIGHT...NOT FAR FROM MET
GUIDANCE. DONT KNOW WHERE THE MAV GUIDANCE GETS ITS 50S ALL THE WAY
DOWN TO SUX AS I DONT SEE IT DRYING AND COOLING THAT MUCH. /WILLIAMS

SURFACE FRONT WILL PUSH THROUGH SOUTHERN CWA FRIDAY MORNING AND
STALL ALONG NEB/KSD BORDER FRIDAY NIGHT INTO SATURDAY. H85 BOUNDARY
WILL ALSO BE ACROSS ACROSS SOUTHERN NEBRASKA THROUGH THAT TIME
PERIOD AS WEAK SHORT WAVES MOVE SOUTHEAST ACROSS THE CENTRAL AND
NORTHERN PLAINS. WOULD EXPECT THE BULK OF THUNDERSTORMS WILL REMAIN
SOUTH OF CWA FRIDAY AFTERNOON...BUT CAN NOT RULE OUT A FEW ELEVATED
STORMS SLIDING EAST ACROSS THE SOUTHERN CWA FRIDAY NIGHT THROUGH
SATURDAY. SO WILL KEEP 20% POPS SOUTH OF I90 FRIDAY AND IN THE 20 TO
40% RANGE ALONG AND SOUTH OF I90 FRIDAY NIGHT AND SATURDAY AS
BOUNDARY TRIES TO LIFT A LITTLE FURTHER NORTH.

OTHERWISE EXPECT COOLER THAN NORMAL TEMPERATURES FRIDAY AND SATURDAY
AS SURFACE HIGH SETTLES OVER THE NORTHERN PLAINS WITH NORTHEASTLY
LOW LEVEL FLOW.

WARMER TEMPERATURES ALONG WITH HIGHER DEWPOINTS WILL RETURN ON
SUNDAY AS LOW LEVEL FLOW BECOMES MORE SOUTHERLY. THIS WARMER AND
MORE HUMID TREND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH
HIGHS IN THE 80S TO LOWER 90S MONDAY THROUGH THURSDAY. WILL ADD A
CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AS MODELS ARE NOW A
LITTLE MORE CONSISTENT WITH WITH A WAVE DURING THIS TIME PERIOD.
THINK TIMING WOULD FAVOR MORE OF AN AFTERNOON AND OVERNIGHT EVENT.

LOOKS LIKE THE WARMER THAN NORMAL TEMPERATURES WILL PERSIST EVEN
INTO NEXT WEEKEND AFTER THIS COOL DOWN TOMORROW AND SATURDAY.

&&

.AVIATION...
VFR CONDITIONS OUTSIDE OF INCREASING THUNDERSTORMS WILL OF COURSE BE
ECLIPSED BY LOCALLY LOWER CEILINGS AND VISIBILITIES IN STORMS
THROUGH 06Z. THIS IS LIKELY TO INCLUDE BRIEF IFR VISIBILITIES IN
SOME STORMS. FROM 06Z TO 12Z STORMS WILL DECREASE FROM THE
NORTHWEST. THESE IS SOME CHANCE THAT LINGERING LOW LEVEL MOISTURE
WILL MANIFEST ITSELF IN A 1-3K FOOT CLOUD DECK OUTSIDE AND/OR AFTER
STORMS FROM 06Z TO 12Z AND A COUPLE HOURS BEYOND. FOR NOW WILL
MENTION BUT MINIMALLY...THAT IS SOME 3-5SM IN LIGHT FOG WITH MVFR
CEILINGS LIMITED TO SUX FORECAST INTO 12-14Z PERIOD. IF LOWER
CONDITIONS DEVELOP GENERAL VFR SHOULD RETURN AFTER 15Z AND CONTINUE.
/WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 18, 2:43 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
243 PM CDT THU AUG 18 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
243 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST OF A HURON TO SIOUX
FALLS TO SPENCER IOWA LINE THE REST OF THIS AFTERNOON WILL
INCLUDE ISOLATED SEVERE STORMS NEAR THE MISSOURI RIVER...WITH
HAIL TO GOLF BALL SIZE AND ISOLATED DAMAGING WINDS. NEAR THE END
OF THIS AFTERNOON AND INTO THIS EVENING...THUNDERSTORMS WILL
INCREASE WITH SEVERE STORMS POSSIBLE OVER THE AREA. THESE STORMS
MAY PRODUCE LARGE HAIL TO BASEBALL SIZE...WITH ISOLATED TORNADOES
AND DAMAGING WIND GUSTS. THE MAIN SEVERE WEATHER THREAT WILL
TRANSITION FROM HAIL TO DAMAGING WIND GUSTS AS THE STORMS BECOME
ORGANIZED AND MOVE EAST. THE THREAT OF SEVERE WEATHER WILL
DECREASE AFTER MIDNIGHT AS THUNDERSTORMS MOVE OUT OF THE AREA.

FLOODING...
MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER
THE NEXT FEW WEEKS...BUT RIVER LEVELS SEE A SLOW BUT STEADY DROP.
BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED BELOW FLOOD
STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN
CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH RIVER
LEVELS EXPECTED TO DROP VERY SLOWLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE INCREASINGLY LIKELY OVER THE AREA
THROUGH THIS EVENING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Aug 18, 3:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             6 WSW MECKLING          42.81N 97.18W
08/18/2011  E1.00 INCH       YANKTON            SD   TRAINED SPOTTER

            LOTS OF HAIL COVERING THE GROUND

&&

BT
Local storm report, Aug 18, 3:54 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     1 SE MARTY              42.98N 98.42W
08/18/2011                   CHARLES MIX        SD   STORM CHASER

            STRONG THUNDERSTORM WINDS DOWNED LARGE TREE BRANCHES NEAR
            MARTY.

1230 PM     HAIL             8 W SPRINGFIELD         42.85N 98.05W
08/18/2011  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

            ALSO GUSTY THUNDERSTORM WINDS FROM 40 TO 45 MILES AN
            HOUR.

0212 PM     HAIL             5 WSW SCOTLAND          43.12N 97.81W
08/18/2011  E0.88 INCH       BON HOMME          SD   TRAINED SPOTTER

0220 PM     HAIL             SCOTLAND                43.15N 97.72W
08/18/2011  M1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

0223 PM     HAIL             DANBURY                 42.24N 95.72W
08/18/2011  E1.75 INCH       WOODBURY           IA   LAW ENFORCEMENT

0230 PM     HAIL             4 N LESTERVILLE         43.10N 97.59W
08/18/2011  M1.75 INCH       YANKTON            SD   EMERGENCY MNGR

0315 PM     TSTM WND GST     YANKTON                 42.89N 97.39W
08/18/2011  M76.00 MPH       YANKTON            SD   AWOS

0315 PM     HAIL             YANKTON                 42.89N 97.39W
08/18/2011  M1.00 INCH       YANKTON            SD   EMERGENCY MNGR

0320 PM     HAIL             YANKTON                 42.89N 97.39W
08/18/2011  M1.75 INCH       YANKTON            SD   BROADCAST MEDIA

            HAIL BROKE OUT WINDOWS AT WNAX RADIO.

0343 PM     HAIL             6 WSW MECKLING          42.81N 97.18W
08/18/2011  E1.00 INCH       YANKTON            SD   TRAINED SPOTTER

            LOTS OF HAIL COVERING THE GROUND

&&

CJANSEN
Local storm report, Aug 18, 4:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             5 N YANKTON             42.96N 97.39W
08/18/2011  M1.25 INCH       YANKTON            SD   TRAINED SPOTTER

            1.5 INCHES OF RAIN IN 20 MINUTES.

&&

CJANSEN
Local storm report, Aug 18, 4:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             NEWCASTLE               42.65N 96.87W
08/18/2011  M1.50 INCH       DIXON              NE   TRAINED SPOTTER

0428 PM     HAIL             5 NNW MARTINSBURG       42.57N 96.87W
08/18/2011  M1.75 INCH       DIXON              NE   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Aug 18, 4:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             NEWCASTLE               42.65N 96.87W
08/18/2011  M0.75 INCH       DIXON              NE   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Aug 18, 5:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 S SCOTLAND            43.10N 97.72W
08/18/2011  M1.50 INCH       BON HOMME          SD   TRAINED SPOTTER

&&

CJANSEN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:39 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory25 min
Aug 18, 11:55 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix35 min
Aug 18, 12:25 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton35 min
Aug 18, 1:49 PM CDTFlash Flood WarningFSDAurora, Brule, Jerauld4 hr
Aug 18, 1:53 PM CDTSevere Thunderstorm WarningFSDBon Homme, Douglas, Hutchinson37 min
Aug 18, 2:28 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Yankton47 min
Aug 18, 3:06 PM CDTSevere Thunderstorm WarningFSDClay, Yankton39 min
Aug 18, 3:42 PM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton48 min
Aug 18, 4:26 PM CDTSevere Thunderstorm WarningFSDUnion49 min
Aug 18, 4:34 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Yankton26 min
Aug 18, 5:22 PM CDTSevere Thunderstorm WarningFSDUnion23 min
Aug 18, 5:46 PM CDTSevere Thunderstorm WarningFSDUnion29 min
Aug 18, 5:47 PM CDTSevere Thunderstorm WarningFSDClay, Yankton28 min
Aug 18, 5:57 PM CDTSevere Thunderstorm WarningFSDClay, Union33 min
Aug 18, 6:26 PM CDTSevere Thunderstorm WarningFSDUnion34 min
Aug 18, 6:43 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix47 min
Aug 18, 6:57 PM CDTTornado WarningFSDBon Homme, Charles Mix33 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.